Dr. Sharon Orrange - November 06, 2017
Most diarrhea will resolve within 24 to 48 hours—if it’s caused by viral gastroenteritis (a stomach bug) or food borne illness. If your diarrhea is hanging on and not resolving, take a look at your medications. It can be challenging to identify which medication may be causing drug-induced diarrhea, especially if you’re taking multiple medications. Here are some well-known offenders commonly associated with drug-induced diarrhea. See More
Dr. Sharon Orrange - August 26, 2017
Antibiotic-associated diarrhea and colitis is affecting more of you, given the widespread use of antibiotics. Clostridium difficile (C. diff) is the organism that causes antibiotic-associated colitis; this happens because the bacteria is allowed to overgrow in the intestine when the normal intestinal flora is changed due to antibiotics. C. diff can release toxins that bind to receptors on intestinal epithelial cells causing inflammation (colitis) and diarrhea. See More
Dr. Sharon Orrange - February 22, 2017
Esophagitis is the term for irritation and injury to the mucosal lining of the esophagus. Medications are a common culprit and medication-induced esophagitis will give you pain behind the sternum (retrosternal pain) or heartburn 60% of the time. Other symptoms include pain with swallowing or the sensation of food getting stuck in your throat. Medications that irritate the esophagus usually cause the problem at the spot of esophageal narrowing. See More
Dr. Sharon Orrange - September 22, 2016
Skin abscesses are more common than you might think, and are usually caused by bacteria that live on the skin or adjacent mucous membranes (like in the nose). More often than not, the staphylococcus aureus bacteria is the most common culprit. In many cases, the cause of abscess is a staph aureus bacteria called MRSA that has become resistant to some antibiotics.
What’s in a name? A skin abscess is a collection of pus that develops under the skin. See More
The GoodRx Pharmacist - July 11, 2014
Having a sick child can leave you, the parent, feeling helpless. After spending your morning in the doctor’s office the last thing you need to worry about is your child’s prescription. Here are 5 key things to know when your child is prescribed an antibiotic:
1. Not all liquid medications have to taste bad
All liquid medications already have a predetermined flavor from the manufacturer ranging anywhere from fruity strawberry to bitter mint. See More
Dr. Sharon Orrange - February 18, 2014
Bacterial vaginosis (BV), the world’s most common vaginal infection, costs you time, comfort, and money. BV is associated with increased incidence of sexually transmitted diseases (including HIV), spontaneous abortion, and pre-term labor.
Current treatment for women with symptomatic BV includes both oral and intravaginal antibiotics, which have success rates of 70 – 80% at 1 month after treatment. See More
Dr. Sharon Orrange - June 20, 2013
Many new combination Retin-A + antibiotic (either clindamycin or benzoyl peroxide) gels exist. They do kick butt against acne but there are a confusing number of gels to chose from. If you and your doctor have decided to use a Retin-A + antibiotic gel combination to fight your acne then it would help to know which one works best, at the most reasonable cost.
Topical retinoids cause drying, and the itchy, red, dry skin is the main reason people discontinue them. See More
Dr. Sharon Orrange - March 29, 2012
Here are some commonly prescribed meds for acne that cost big bucks , along with some secrets to help you save money. First, meet the players in the fight against acne: topical (to rub on your face) Retin-A derivatives, topical antibiotics and oral antibiotics.
Retin-A Derivatives (Topical Retinoids):
Topical retinoids are a compelling option for maintenance therapy of acne instead of oral antibiotics. See More